Alert archive / Oklahoma / Red Flag Warnings in 2016

Red Flag Warning 18, NWS Norman, OK

April 3, 201626 counties in Oklahoma

NWS Norman, OK issued this red flag warning at Apr 3, 2016, 3:32 AM CDT for 26 counties in Oklahoma. It took effect at Apr 3, 2016, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2016, 3:32 AM CDT (08:32 UTC)
In effect from
Apr 3, 2016, 12:00 PM CDT
Expired
Apr 3, 2016, 9:00 PM CDT
In force
9 hr
Issued by
NWS Norman, OK
All 26 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Logan County, OK, Major County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 104 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2895 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

886 
WWUS84 KOUN 030832
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
332 AM CDT SUN APR 3 2016

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON INTO
EARLY EVENING MAINLY NORTHWEST OF I-44 IN OKLAHOMA...

.THE COMBINATION OF WARM...BREEZY...AND VERY DRY CONDITIONS WILL
CAUSE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON INTO EARLY
EVENING ACROSS PARTS OF WESTERN...NORTHERN...AND CENTRAL OKLAHOMA.

OKZ004>025-033>036-032200-
/O.UPG.KOUN.FW.A.0017.160403T1700Z-160404T0200Z/
/O.NEW.KOUN.FW.W.0018.160403T1700Z-160404T0200Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-HARMON-GREER-KIOWA-
JACKSON-
332 AM CDT SUN APR 3 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW
RELATIVE HUMIDITY FOR PARTS OF NORTHERN...WESTERN...AND
CENTRAL OKLAHOMA...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS 25 TO 35 MPH.

* HUMIDITY...10 TO 25 PERCENT.

* TEMPERATURE...HIGHS 75 TO 85.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

MBS
2 follow-up statements
798 
WWUS84 KOUN 031938
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
238 PM CDT SUN APR 3 2016

...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THIS AFTERNOON
INTO EARLY EVENING MAINLY NORTHWEST OF I-44 IN OKLAHOMA...

.THE COMBINATION OF WARM...BREEZY...AND VERY DRY CONDITIONS WILL
CAUSE CRITICAL FIRE WEATHER CONDITIONS THROUGH THE EARLY EVENING
HOURS ACROSS PARTS OF WESTERN...NORTHERN...AND CENTRAL OKLAHOMA.

OKZ004>025-033>036-040200-
/O.CON.KOUN.FW.W.0018.000000T0000Z-160404T0200Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-HARMON-GREER-KIOWA-
JACKSON-
238 PM CDT SUN APR 3 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE
HUMIDITY FOR PARTS OF NORTHERN...WESTERN...AND CENTRAL OKLAHOMA...

* WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS 25 TO 35 MPH.

* HUMIDITY...10 TO 20 PERCENT.

* TEMPERATURE...HIGHS 75 TO 85.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
469 
WWUS84 KOUN 040210
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
910 PM CDT SUN APR 3 2016

...RED FLAG WARNING HAS EXPIRED...

.THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR CENTRAL AND
WESTERN OKLAHOMA.

OKZ004>025-033>036-040315-
/O.EXP.KOUN.FW.W.0018.000000T0000Z-160404T0200Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-HARMON-GREER-KIOWA-
JACKSON-
910 PM CDT SUN APR 3 2016

...RED FLAG WARNING HAS EXPIRED FOR CENTRAL AND WESTERN
OKLAHOMA...

SOUTH WINDS AT ABOUT 10 TO 15 MPH WILL CONTINUE OVER MOST OF
OKLAHOMA OVERNIGHT...WHILE RELATIVE HUMIDITIES CONTINUE TO CLIMB.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Apr 2, 10:45 PM CDT, 4 hours 47 minutes earlier.

Area forecast discussion, Apr 2, 10:45 PM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1045 PM CDT SAT APR 2 2016

.DISCUSSION...
PLEASE SEE THE 06Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
VERY LITTLE CHANGES WERE MADE TO THE 00Z TAFS. SKIES WILL
GENERALLY REMAIN CLEAR THROUGH THE OVERNIGHT HOURS. EXPECT FAIRLY
CALM WINDS UNTIL THEY INCREASE TO AROUND 15 KT DURING THE LATE
MORNING HOURS TOMORROW.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  43  79  48  81 /   0   0   0   0
HOBART OK         42  79  46  82 /   0   0   0   0
WICHITA FALLS TX  43  80  48  83 /   0   0   0   0
GAGE OK           40  82  44  81 /   0   0   0   0
PONCA CITY OK     42  81  45  79 /   0   0   0   0
DURANT OK         44  77  50  80 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR OKZ004>025-033>036.

TX...NONE.
&&

25/03/03
Hazardous weather outlook, Apr 2, 11:37 PM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1137 PM CDT SAT APR 2 2016

OKZ004>048-050>052-TXZ083>090-040445-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1137 PM CDT SAT APR 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

.FIRE WEATHER...
ELEVATED TO CRITICAL FIRE WEATHER CONCERNS WILL BE POSSIBLE ACROSS
AT LEAST PARTS OF THE AREA SUNDAY THROUGH WEDNESDAY. CRITICAL
CONDITIONS WILL BE POSSIBLE SUNDAY AND TUESDAY AFTERNOONS. A FIRE
WEATHER WATCH IS IN EFFECT FOR NORTHERN... WESTERN... AND PARTS OF
CENTRAL OKLAHOMA SUNDAY AFTERNOON.

.THUNDERSTORMS...
THERE WILL BE A LOW CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS
PORTIONS OF NORTH CENTRAL AND CENTRAL OKLAHOMA... GENERALLY ALONG
AND EAST OF THE INTERSTATE 35 CORRIDOR... TUESDAY NIGHT. IF THESE
STORMS DEVELOP... A FEW OF THEM MAY BECOME STRONG TO SEVERE.

.WIND...
STRONG WINDS COULD BE POSSIBLE TUESDAY... WITH THE BEST CHANCE IN
PARTS OF WESTERN OKLAHOMA. SOME WIND GUSTS OVER 40 MPH MAY OCCUR.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

MBS

Nearby

Red Flag Warnings in Oklahoma, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.